MAUDE Adverse Event Report: ZIMMER BIOMET, INC. GLENOSPHERE 36 MM DIAMETER; PROSTHESIS, SHOULDER

ZIMMER BIOMET, INC. GLENOSPHERE 36 MM DIAMETER; PROSTHESIS, SHOULDER
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Metal Related Pathology (4530)
Date of Event 10/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: unknown tm baseplate: 0104223363, 2944588 anatomical shoulderâ reverse, humeral insert, pe, 36-3.Unk glenoshpere head.Foreign country: (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-03102.
 
Event or Problem Description
It was reported patient underwent initial shoulder arthroplasty on unknown date.Subsequently, the patient was revised due to disassociation.It was reported the glenosphere had detached from the tm base plate.The glenosphere and pe inlay were removed and replaced.During the revision, metallosis was present in the joint.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: a1; a4; b7; d6.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Reported event was unable to be confirmed due to limited information received from the customer.Medical records from the initial operative report were provided and reviewed by a health care professional.Review of the available records identified an unknown plate and screws were removed, 1 screw had migrated and was removed.Reverse tsa cemented into place without complications.Medical records were not provided for the revision surgery.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A2: year of birth: 1939.
 
Event or Problem Description
It was reported patient underwent initial reverse total shoulder arthroplasty performed.Subsequently, the patient underwent revision of the glenosphere and poly insert approximately 6 months post implantation due to pain, limited mobility, and metallosis secondary to disassociation of the glenosphere from the baseplate.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: remove type of investigation code 4114 ¿ device not returned.Visual examination of the returned product identified damage in the form of nicks and scratches on the outer spherical surface.No damage was found to the taper of the glenosphere.The taper diameter and angle were inspected at the time of manufacture and all devices were conforming to print specification.The additional information does not change the outcome of the previous investigation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
GLENOSPHERE 36 MM DIAMETER
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12693474
Report Number0001822565-2021-03101
Device Sequence Number4550085
Product Code KWS
UDI-Device Identifier00889024269088
UDI-Public(01)00889024269088(17)310118(10)64973219
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K130661
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00434903611
Device Lot Number64973219
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer10/30/2021
02/07/2022
02/24/2022
04/04/2022
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date11/01/2021
02/17/2022
03/03/2022
04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight74 KG